Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 35, NWS Northern Indiana

June 12, 2016

NWS Northern Indiana issued this small craft advisory at Jun 12, 2016, 4:09 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2016, 4:09 AM EDT (08:09 UTC)
Expired
Jun 12, 2016, 5:00 PM EDT
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

916 
WHUS73 KIWX 120809
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EDT SUN JUN 12 2016

LMZ046-121615-
/O.NEW.KIWX.SC.Y.0035.160612T0809Z-160612T2100Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
409 AM EDT SUN JUN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 


* WINDS: NORTHEAST WINDS 10 TO 20 KNOTS BACKING NORTH IN THE
  AFTERNOON. GUSTS UP TO 25 KNOTS ARE EXPECTED THROUGH EARLY
  AFTERNOON.

* WAVES:3 TO 5 FEET


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
503 
WHUS73 KIWX 121442
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EDT SUN JUN 12 2016

LMZ046-122100-
/O.CON.KIWX.SC.Y.0035.000000T0000Z-160612T2100Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1042 AM EDT SUN JUN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: NORTHEAST WINDS 10 TO 20 KNOTS BACKING NORTH IN THE 
  AFTERNOON. GUSTS UP TO 25 KNOTS ARE EXPECTED THROUGH EARLY 
  AFTERNOON. 

* WAVES:3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
538 
WHUS73 KIWX 122055
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT SUN JUN 12 2016

LMZ046-122200-
/O.EXP.KIWX.SC.Y.0035.000000T0000Z-160612T2100Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
455 PM EDT SUN JUN 12 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 1:19 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 12, 1:19 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
119 AM EDT SUN JUN 12 2016

.SYNOPSIS...
Issued at 945 PM EDT Sat Jun 11 2016

A cold front will move through the area tonight...bringing cooler
and less humid air for Sunday. Shower and thunderstorm chances
will return for much of the upcoming work week as the front
returns north and remains over the region. Lows tonight will range
from the lower 60s north to near 70 south. Highs on Sunday will be
in the upper 70s to middle 80s...with locally cooler conditions
near Lake Michigan.

&&

.UPDATE...
Issued at 945 PM EDT Sat Jun 11 2016

Loss of daytime heating and limited forcing has allowed all shower
development to cease across the area with the remainder of the
evening expected to be dry. Well defined cold front noted from
Saginaw Bay west to north of Muskegon with a noticeable drop in
temps and dewpoints (at least 10 degree drop on both elements) behind
the front. Forcing along the front has broke through the cap
immediately ahead of the front with a few showers from Mt Pleasant
MI ENE into Saginaw Bay. Much more capped atmosphere should be in
place further south to keep this activity from surviving too long.
Hi res models have generally backed off on any development with
the front...but given at least limited instability still in place
across the area and slightly increased shear with the
front...can't rule out a stray shower or storm. Still not quite
worthy of a mention in the grids/zones with the evening update.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 317 PM EDT Sat Jun 11 2016

Outflow from overnight MCS to our north effectively squashed
convection this afternoon as we thought was a possibility. RUC point
soundings show high CAPE but little effective shear and rather large
temp/dew point depressions for convective initiation. Weak pre-
frontal trough and convectively enhanced short wave moved through
northeast area earlier today helping bring sfc winds around to west
northwest...further limiting low level convergence. On the plus
side, radar and satellite showing a couple boundaries that were
trying to convect at issuance. Northern boundary appears to be lake
enhanced and lies across northern Indiana. Second boundary located
over south central forecast area and is drifting east.
A couple cells have developed along these boundaries and currently
dropping quick heavy rainfall with some signs of lightning and
outflows. Given very unstable conditions these pulse storms expected
through early evening with heavy rain. Large CAPE and evaporative
cooling could yield brief and isolated strong to severe wind
gusts.

Main synoptic cold front slides south through the area overnight.
Could be a few isolated showers near boundary per a few hires models
but at this point plan on leaving out of forecast. Drier air will
filter in late tonight. Surface high to slide southeast from upper
Midwest across the western Lakes Sunday while mid level ridge builds
to our west. This will provide a comfortable day with north to
northeast winds.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 317 PM EDT Sat Jun 11 2016

High pressure will be over the area at start of period but will be
sliding east as return flow develops. Another upper midwest MCS
looks likely Sunday night as short wave tops plains ridge.
Convectively enhanced short wave then looks to drop southeast Monday
and helps bring a weak front into the north late as heights fall.
This will set the stage for shower and thunderstorm chances through
much of the week as this boundary becomes quasi stationary and
meanders across the region with short wave energy emanating east
from a developing mid level closed low to our west. This low will
then drift towards the area by mid to late week with additional
showers and thunderstorms in its vicinity. Models have shown various
solutions with track and timing of this low. Prefer slower solutions
but its exact southeastward track remains uncertain. Really no
choice but to continue chance pops through much of the upcoming week
though it will be dry for a large part of the time with occasional
convective chances. Details to be refined as the week progresses.
Temperatures to remain seasonably warm in the 80s with clouds and
pcpn chances impacting these numbers day to day.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 118 AM EDT Sun Jun 12 2016

vfr conds xpcd this pd as ridging sfc and aloft rebuilds
acrs the region.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Fisher
SYNOPSIS...Fisher
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 11, 4:16 AM EDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT SAT JUN 11 2016

LMZ043-046-120900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
416 AM EDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS EXIST MONDAY THROUGH THURSDAY. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-120900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...BRYAN...EDGERTON...WAUSEON...
ARCHBOLD...SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...
OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...
VAN WERT...OHIO CITY...LIMA...SPENCERVILLE
416 AM EDT SAT JUN 11 2016 /316 AM CDT SAT JUN 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON THROUGH MID
EVENING ALONG AND SOUTH OF THE HIGHWAY 6 CORRIDOR. A FEW STORMS
COULD PRODUCE DAMAGING WINDS.

AFTERNOON HEAT INDICIES OF 95 TO 100 ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS EXIST MONDAY THROUGH THURSDAY. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED.

&&

.SPOTTER INFORMATION STATEMENT...

DUE TO THE EXPECTED ISOLATED NATURE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING AND MARGINAL RISK FOR SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ077>081-120900-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD
416 AM EDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDICIES OF 90 TO 95 ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS EXIST MONDAY THROUGH THURSDAY. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED.

&&

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:08 AM EDTBeach Hazards StatementIWX19 hr

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.